Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

diarrhea,shivers,sweat,fatigue,headache,cough,sinus problem,tinnitus

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 336 Questions
Hi I was sick on tues afternoon and continued to be sick till early hours of we'd morning then diareoha started that stopped after I took immodium tabs. Now generally feel poorly, shivers sweats aching no energy major headache and back ache in lung area got a Cough. I suffer with sinus probs
And tinnitus both if which come on bad. Thanks

Cough. Will this pass?
Posted Sat, 21 Apr 2012 in General Health
Answered by Dr. Deepak Anvekar 17 minutes later

Thanks for posting the query.

It seems that you might have had a viral infection that is causing both respiratory and gastrointestinal issues.

Loss of electrolytes due to diarrhea and the inflammatory response associated with the viral infection could be the cause of your lethargy, fatigue and feeling very low.

But this will be transient and will soon subside with adequate rest and relaxation.

Here are a few suggestions that will help you get through this period and feel much better.

1. Since the diarrhea has stopped, now is the time to replenish your body with more fluids. Hence drink lot of fluids including fruit juices.

2. Take OTC medications like Ibuprofen 400 mg three times a day for a few days to reduce any possible fever and the body pain issues.

3. Taking Clarytin once daily, will also be helpful to control runny nose, sneezing, etc.

4. Try controlling the cough with steam inhalation and warm saline gargles, 4-8 times in a day.
In addition Robitussin DM and vitamin C cough lozenges can be taken to help you get relief from cough.

With the above measures most of your symptoms will be relieved and you might feel better in 3-4 days. But the most important of all is adequate rest.

In case you do not improve, or you develop issues including - high grade fevers, greenish yellow purulent sputum, breathing difficulty, intolerable cough, etc you may be needing antibiotics to treat any associated bacterial infections. Hence consulting your primary doctor might be helpful in such a situation.

I hope this helps.

Please feel free to consult me again, if you have any doubts.


Dr Anvekar.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor